Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 23, NWS Wichita, KS

April 14, 200617 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 14, 2006, 3:50 PM CDT for 17 counties in Kansas. It took effect at Apr 15, 2006, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2006, 3:50 PM CDT (20:50 UTC)
In effect from
Apr 15, 2006, 12:00 PM CDT
Expired
Apr 15, 2006, 7:51 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-496 J/kg
Mixed-layer LCL
1732 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 142050
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
350 PM CDT FRI APR 14 2006

...STRONG SOUTHWEST WINDS WILL DEVELOP ON SATURDAY AFTERNOON..

.ANOTHER POTENT SPRING STORM SYSTEM WILL MOVE ACROSS THE CENTRAL
PLAINS ON SATURDAY. THIS WILL RESULT IN STRONG AND GUSTY SOUTH TO
SOUTHWEST WINDS BEHIND A DRY LINE FRONT ON SATURDAY AFTERNOON
ACROSS CENTRAL KANSAS.

KSZ032-033-047>052-067-068-082-083-091-092-150500-
/O.NEW.KICT.WI.Y.0023.060415T1700Z-060416T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
350 PM CDT FRI APR 14 2006

...WIND ADVISORY IN EFFECT FROM 12 PM TO 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 7 PM CDT SATURDAY. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH...WITH
GUSTS AROUND 45 MPH...BY MIDDAY SATURDAY. THESE STRONG WINDS
WILL CONTINUE UNTIL THE EARLY EVENING...AND COULD RESULT IN 
LOCALIZED AREAS OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

DARMOFAL
6 follow-up statements
000 
WWUS73 KICT 150309
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1009 PM CDT FRI APR 14 2006

...STRONG SOUTHWEST WINDS WILL DEVELOP ON SATURDAY AFTERNOON..

.ANOTHER POTENT SPRING STORM SYSTEM WILL MOVE ACROSS THE CENTRAL
PLAINS ON SATURDAY. THIS WILL RESULT IN STRONG AND GUSTY SOUTH TO
SOUTHWEST WINDS BEHIND A DRY LINE FRONT ON SATURDAY AFTERNOON
ACROSS CENTRAL KANSAS.

KSZ032-033-047>052-067-068-082-083-091-092-151115-
/O.CON.KICT.WI.Y.0023.060415T1700Z-060416T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
1009 PM CDT FRI APR 14 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT
SATURDAY. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH...WITH
GUSTS AROUND 45 MPH...BY MIDDAY SATURDAY. THESE STRONG WINDS WILL
CONTINUE UNTIL THE EARLY EVENING...AND COULD RESULT IN LOCALIZED
AREAS OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
COX
000 
WWUS73 KICT 150902
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
402 AM CDT SAT APR 15 2006

...STRONG SOUTHWEST WINDS WILL DEVELOP ON SATURDAY AFTERNOON..

.ANOTHER POTENT SPRING STORM SYSTEM WILL MOVE ACROSS THE CENTRAL
PLAINS TODAY. THIS WILL RESULT IN STRONG AND GUSTY SOUTH TO SOUTHWEST
WINDS BEHIND A DRY LINE THIS AFTERNOON...ESPECIALLY ACROSS CENTRAL 
KANSAS.

KSZ032-033-047>052-067-068-082-083-091-092-151715-
/O.CON.KICT.WI.Y.0023.060415T1700Z-060416T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
402 AM CDT SAT APR 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 NOON TODAY TO 7 PM CDT
THIS EVENING. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH...WITH
GUSTS AROUND 45 MPH...BY 12 NOON TODAY. THESE STRONG WINDS WILL
CONTINUE UNTIL THE EARLY THIS EVENING...AND MAY RESULT IN
LOCALIZED AREAS OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON EAST-WEST ORIENTED
HIGHWAYS SUCH AS I-70.

$$

ES
000 
WWUS73 KICT 151129 CCA
NPWICT

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
626 AM CDT SAT APR 15 2006

...STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON...

.ANOTHER POTENT SPRING STORM SYSTEM WILL MOVE ACROSS THE CENTRAL
PLAINS TODAY. THIS WILL RESULT IN STRONG AND GUSTY SOUTH TO SOUTHWEST
WINDS BEHIND A DRY LINE THIS AFTERNOON...ESPECIALLY ACROSS CENTRAL 
KANSAS.

KSZ032-033-047>052-067-068-082-083-091-092-151945-
/O.COR.KICT.WI.Y.0023.060415T1700Z-060416T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
626 AM CDT SAT APR 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 NOON TODAY TO 7 PM CDT
THIS EVENING. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH...WITH
GUSTS AROUND 45 MPH...BY 12 NOON TODAY. THESE STRONG WINDS WILL
CONTINUE UNTIL EARLY THIS EVENING...AND MAY RESULT IN LOCALIZED
AREAS OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON EAST-WEST ORIENTED
HIGHWAYS SUCH AS I-70.

$$

ES
000 
WWUS73 KICT 151502
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1002 AM CDT SAT APR 15 2006

...STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON...

.ANOTHER POTENT SPRING STORM SYSTEM WILL MOVE ACROSS THE CENTRAL
PLAINS TODAY. THIS WILL RESULT IN STRONG AND GUSTY SOUTH TO
SOUTHWEST WINDS BEHIND A DRY LINE FRONT THIS AFTERNOON ACROSS
CENTRAL KANSAS.

KSZ032-033-047>052-067-068-082-083-091-092-152315-
/O.CON.KICT.WI.Y.0023.060415T1700Z-060416T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
1002 AM CDT SAT APR 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH...WITH
GUSTS AROUND 45 MPH...BY MIDDAY. THESE STRONG WINDS WILL CONTINUE
UNTIL EARLY THIS EVENING...AND MAY RESULT IN LOCALIZED AREAS OF
BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON EAST-WEST ORIENTED
HIGHWAYS SUCH AS I-70.

$$

DARMOFAL
000 
WWUS73 KICT 152015
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
315 PM CDT SAT APR 15 2006

...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY EVENING...

.A POTENT SPRING STORM SYSTEM AND ASSOCIATED DRY LINE WILL MOVE
ACROSS THE CENTRAL PLAINS LATE THIS AFTERNOON AND EVENING. THIS WILL
RESULT IN STRONG AND GUSTY SOUTHWEST WINDS BEHIND THE DRY LINE.

KSZ053-069-093-160100-
/O.EXB.KICT.WI.Y.0023.000000T0000Z-060416T0100Z/
CHASE-BUTLER-COWLEY-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...WINFIELD...ARKANSAS CITY
315 PM CDT SAT APR 15 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SOUTH WINDS WILL SWITCH TO THE SOUTHWEST AND INCREASE TO 35 MPH
BY LATE THIS AFTERNOON. A FEW GUSTS WILL REACH 45 MPH. THE STRONG
WINDS WILL CONTINUE THROUGH EARLY EVENING...AND MAY RESULT IN
LOCALIZED AREAS OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON EAST-WEST ORIENTED
HIGHWAYS SUCH AS I-70.

$$

KSZ032-033-047>052-067-068-082-083-091-092-160100-
/O.EXT.KICT.WI.Y.0023.000000T0000Z-060416T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
315 PM CDT SAT APR 15 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

VERY STRONG WEST TO SOUTHWEST WINDS OF 35 TO 40 MPH WILL
OVERSPREAD THE ADVISORY AREA. A FEW GUSTS MAY REACH 45 TO 50
MPH...ESPECIALLY WEST OF INTERSTATE 135. THESE STRONG WINDS WILL
CONTINUE THROUGH EARLY EVENING...AND MAY RESULT IN LOCALIZED AREAS
OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON EAST-WEST ORIENTED
HIGHWAYS SUCH AS I-70.

$$

ADK
000 
WWUS73 KICT 160051
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
751 PM CDT SAT APR 15 2006


KSZ032-033-047>053-067>069-082-083-091>093-160200-
/O.CAN.KICT.WI.Y.0023.000000T0000Z-060416T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
751 PM CDT SAT APR 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS HAVE BEGUN TO
DECREASE THIS EVENING. EVEN THOUGH A FEW GUSTS MAY FLIRT WITH WIND
ADVISORY CRITERIA...A GENERAL DECREASE IS EXPECTED AFTER SUNSET.

$$

LAWSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 14, 3:41 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 14, 3:41 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
341 PM CDT FRI APR 14 2006

.DISCUSSION...
FORECAST CONCERNS...
SEVERE STORM CHANCES IN SOUTHEAST KANSAS AND HIGH WINDS/EXTREME FIRE
DANGER ACROSS CENTRAL KANSAS ON SATURDAY...

ANOTHER POTENT SPRING-TIME UPPER TROF WILL EJECT NORTHEAST ACROSS
THE ROCKIES TONIGHT...AND ACROSS THE CENTRAL PLAINS ON SATURDAY.
A FAIRLY DEEP MID-LATITUDE CYCLONE IS FORECAST TO DEVELOP ACROSS
THE MID-MISSOURI VALLEY/IOWA REGION BY SATURDAY NIGHT...WITH AN
IMPRESSIVE DRY LINE FRONT SWEEPING NORTHEAST ACROSS THE AREA ON
SATURDAY AFTERNOON/EVENING. CONDITIONAL CHANCE FOR SEVERE STORMS
WILL RESIDE AHEAD OF THE FRONT...WITH STRONG SOUTHWEST SURFACE
WINDS HEIGHTENING FIRE DANGER AND REDUCING VISIBILITY FROM BLOWING
DUST BEHIND IT.

FOR TONIGHT...THE GFS/NAM DEVELOP AN AREA OF ELEVATED MOISTURE
AND INSTABILITY ALONG THE DEVELOPMENTAL WARM FRONT ACROSS THE AREA.
HOWEVER...THE MODELS ALSO SUGGEST A DECENT CAP WILL ALSO RESIDE
OVER THIS SAME TRANSIENT AREA. THEREFORE CHANCES FOR CONVECTION
SEEM RATHER CONDITIONAL...AND STRENGTHENING LOW LEVEL JET WILL BE
THE KEY AS TO WHETHER IT CAN FORCE CONVECTION LATER TONIGHT. SO
HAVE KEPT POPS RATHER SMALL...WITH PERHAPS RELATIVELY BETTER
CHANCES OCCURRING NEAR TIME OF NOCTURNAL JET MAXIMUM ACROSS
NORTHERN PORTIONS OF THE FORECAST AREA WELL AFTER MIDNIGHT.

ON SATURDAY...UNLIKE THE PAST TWO SIGNIFICANT WEATHER MAKERS (WHICH
HAVE OCCURRED ON THURSDAYS THE PAST 2 WEEKS)...THE CAPPING INVERSION
LOOKS TO BE MUCH STRONGER OVER THE WARM/MOIST UNSTABLE REGION AHEAD
OF THE APPROACHING DRY LINE FRONT. SO THE CHANCES FOR CONVECTION LOOK
MUCH MORE CONDITIONAL WITH THIS SYSTEM. THAT SAID...THE SHEAR PROFILES
STILL LOOK RATHER IMPRESSIVE AGAIN...SO IF STORMS DEVELOP THEY WILL
BE SEVERE WITH A RISK FOR VERY LARGE HAIL AND PERHAPS A TORNADO. THE
CURRENT TIMING (ALLOWING SOME WIGGLE ROOM FOR ERROR) WOULD SUGGEST
THIS CONDITIONAL RISK WILL BE PRIMARILY ALONG AND EAST OF THE KANSAS
TURNPIKE IN THE MID TO LATE AFTERNOON.

THE OTHER CONCERN...OF WHICH THERE IS RELATIVE HIGHER CONFIDENCE...IS
STRONG SOUTHWEST WINDS BEHIND THE DRY LINE...SIMILAR TO RECENT EVENTS.
THEREFORE...WILL ISSUE A WIND ADVISORY FOR AREAS WEST OF THE TURNPIKE
ON SATURDAY AFTERNOON...AND ALSO CONTINUE TO HIGHLIGHT THE FIRE
DANGER IN THE HAZARDOUS WEATHER OUTLOOK. WILL LIKELY SEE A MILKY BROWN
SKY AGAIN TOMORROW AFTERNOON ACROSS CENTRAL KANSAS DUE TO THE SUSPENDED
BLOWING DUST...WITH SOME LOCALIZED REDUCTIONS TO SURFACE VISIBILITY
POSSIBLE.

OTHERWISE...REST OF FORECAST IS IN PRETTY GOOD SHAPE. ANOTHER UPPER
TROF TO AFFECT THE AREA BY MONDAY NIGHT/TUESDAY...WITH A TURN TOWARD
COOLER TEMPERATURES (CLOSER TO CLIMO) BY THE MIDDLE OF NEXT
WEEK...AS A LARGER SCALE UPPER TROF/LOW DEVELOPS ACROSS THE NORTH
CENTRAL STATES AND CIRCULATES COOLER AIR SOUTH INTO THE AREA.

DARMOFAL

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    64  89  55  82 /  10  20  10   5
HUTCHINSON      63  88  54  81 /  10  20  10   5
NEWTON          63  88  54  81 /  10  20  10   5
ELDORADO        64  88  56  82 /  20  20  10   5
WINFIELD-KWLD   65  89  57  84 /  10  20  10   5
RUSSELL         60  85  52  78 /  10  10  10  10
GREAT BEND      61  86  53  79 /  10  10   5   5
SALINA          63  87  54  79 /  20  20  10  10
MCPHERSON       63  88  54  81 /  20  20  10   5
COFFEYVILLE     65  87  59  83 /  10  30  20   5
CHANUTE         64  86  58  81 /  20  30  20   5
IOLA            64  86  58  81 /  20  30  20   5
PARSONS-KPPF    65  87  59  83 /  10  30  20   5

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON SATURDAY TO 7 PM SATURDAY FOR KSZ032-033-
047>052-067-068-082-083-091-092.

&&
Hazardous weather outlook, Apr 14, 11:28 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1128 AM CDT FRI APR 14 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-151730-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1128 AM CDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE RANGELAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY
TODAY ACROSS THE ENTIRE AREA. ALL OUTDOOR BURNING SHOULD BE AVOIDED.

THERE IS A CHANCE OF THUNDERSTORMS FOR THE ENTIRE AREA
TONIGHT...WITH SOME THUNDERSTORMS POSSIBLY PRODUCING SMALL HAIL UP
TO 1/2 INCH DIAMETER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY AND SATURDAY EVENING...THERE IS A CHANCE OF
THUNDERSTORMS ACROSS THE ENTIRE AREA. THUNDERSTORM DEVELOPMENT IS
HEAVILY DEPENDENT UPON WHETHER OR NOT THE CAPPING INVERSION WILL
BREAK. IF IT DOES...THEN THUNDERSTORMS THAT DEVELOP MAY ACHIEVE
SEVERITY...AS DEEP LAYER SHEAR IS QUITE IMPRESSIVE. LARGE HAIL UP
TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS OF 60 TO 70 MPH ARE
BOTH THREATS. THE BEST CHANCES FOR SEVERE THUNDERSTORMS ARE SLATED
FOR AREAS PRIMARILY ALONG...AND NORTHEAST OF A LINE FROM
LINCOLN...TO SALINA...TO EL DORADO. IT IS CONCEIVABLE THAT A FEW
SEVERE THUNDERSTORMS MAY DEVELOP OVER SOUTHEAST KANSAS AS WELL.

IN ADDITION...THE RANGE LAND FIRE DANGER INDEX ON SATURDAY WILL
REACH THE EXTREME CATEGORY IN BOTH CENTRAL AND SOUTH-CENTRAL
KANSAS. ALL OUTDOOR BURNING IS TO BE AVOIDED IN THESE AREAS

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

EPS/ADK

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.